Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


the meds
Dec 9, 2003

dear dr keith henry, i,m hiv positive. my friend is also hiv pos. my co workers at american airlines know he is but don,t know about me. one co worker is his good friend and tells me alout that the meds of today only last for about ten to 14 years. so my friend says he,s had hiv for the last five years so he subtracts 5 years from 14 years and says he will live 9 more years . my question to you since i,m hiv pos, is it true that the meds only last for about 10 to 14 years? I,VE HEARD THAT YOU can live a normal life span with the new meds. and if one of the meds fails there are new ones to take the place of the ones who have failed.i told my friend this, but he says that even though the body gets tired of fighting the hiv , no matter what new meds are in the pipeline that they won,t work because of the tiredness of the body. is this true? thanks doc. peter e diaz.

Response from Dr. Henry

We don't know for sure how long current HIV meds can work since we have only used effective therapy for about 7 years. One can's perform the simple math that your friend used. Even if treatment # 1 stops working there are usually other treatment options availabe plus new meds are in development. For new patients that I am seeing in the US,if I don't mes up and the patient takes medications religiously, I expect most patients to be in good health 10-20 years from now. I can't look any further into the future but I am cautiously optimistic. KH



Previous
EFV/FTC/TFV bone pain
Next
Ziagen, Zerit, Viramune, Elavil High Blood Pressure, Irregular Heart Beat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement